Alert archive / New York / Special Marine Warnings in 2016

Special Marine Warning 3, NWS Buffalo, NY

June 5, 2016

NWS Buffalo, NY issued this special marine warning at Jun 5, 2016, 3:37 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 3:37 PM EDT (19:37 UTC)
Expired
Jun 5, 2016, 4:30 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WHUS51 KBUF 051937
SMWBUF
LEZ040-041-061-052030-
/O.NEW.KBUF.MA.W.0003.160605T1937Z-160605T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ERIE FROM RIPLEY TO SILVER CREEK...

* UNTIL 430 PM EDT

* AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ERIE...MOVING
  NORTHEAST AT 50 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  VAN BUREN POINT...SUNSET BAY...LAKEVIEW...BARCELONA...LAKE ERIE BEACH
  AND ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4228 7973 4234 7982 4237 7983 4268 7926
      4253 7912 4249 7925 4243 7938 4239 7941
      4228 7969
TIME...MOT...LOC 1936Z 240DEG 49KT 4219 8000 

HAIL...0.00IN
WIND...>34KTS

$$

RSH
2 follow-up statements
055 
FZUS71 KBUF 052019
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT SUN JUN 5 2016

LEZ040-041-061-052030-
/O.CON.KBUF.MA.W.0003.000000T0000Z-160605T2030Z/
419 PM EDT SUN JUN 5 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM EDT...

FOR THE FOLLOWING AREAS... 
RIPLEY TO SILVER CREEK NY EXTENDING FROM 5NM OFF SHORELINE TO US-
CANADIAN BORDER... 
RIPLEY TO DUNKIRK NY...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 NM SOUTHWEST OF
VAN BUREN POINT...OR 28 NM NORTHEAST OF ERIE...MOVING NORTHEAST AT 35
KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
VAN BUREN POINT...LAKE ERIE BEACH...STURGEON POINT...SUNSET BAY...
BARCELONA...WANAKAH...ATHOL SPRINGS AND BAYVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4228 7973 4234 7982 4237 7983 4268 7926
      4253 7912 4249 7925 4243 7938 4239 7941
      4228 7969
TIME...MOT...LOC 2014Z 235DEG 36KT 4240 7957 

HAIL...0.00IN
WIND...>34KTS

$$

MITCHELL
829 
FZUS71 KBUF 052030
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT SUN JUN 5 2016

LEZ040-041-061-052039-
/O.EXP.KBUF.MA.W.0003.000000T0000Z-160605T2030Z/
430 PM EDT SUN JUN 5 2016

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 430 PM EDT...

THE AFFECTED AREAS WERE... 
RIPLEY TO SILVER CREEK NY EXTENDING FROM 5NM OFF SHORELINE TO US-
CANADIAN BORDER...
RIPLEY TO SILVER CREEK NY...

THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.

LAT...LON 4228 7973 4234 7982 4237 7983 4268 7926
      4253 7912 4249 7925 4243 7938 4239 7941
      4228 7969
TIME...MOT...LOC 2027Z 240DEG 49KT 4240 7957 

$$

MITCHELL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 5, 2:44 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 5, 2:44 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
244 PM EDT SUN JUN 5 2016

.SYNOPSIS...
Showers and scattered thunderstorms are expected into this evening
as a powerful upper level disturbance approaches the region. Some of
these thunderstorms may produce strong and possibly damaging winds.
While conditions should generally dry out tonight, an upper level
low will linger over Eastern Canada at least through the mid week,
resulting in periods of showers along with cooler temperatures
across Western and North-Central New York.

&&

.NEAR TERM /THROUGH MONDAY/...
Second round of showers and scattered thunderstorms currently
developing upstream across Michigan/Ohio and southern Ontario.
This activity will impact the area later this afternoon and this
evening. This round of convection will be tied to a shortwave
moving through the base of the upper level trough.

Sharp clearing line will push into western New York by mid
afternoon with diurnal heating allowing for the atmosphere to
destabilize. We should be able to destabilize sufficiently to
allow for scattered thunderstorm development ahead of the upper
wave. Can not rule out the potential for isolated severe storms
into early this evening considering the robust wind field aloft.
Expect main threat areas to be across the Genesee Valley and
Finger lakes region with less likelihood downwind of the lakes
with little if any thunderstorms risk expected for the Niagara
Frontier within well established lake breeze.

This second round of convection will likely weaken considerably and
may fall apart entirely as it moves east and encounters both
diminishing diurnal instability after dark as well as a stabilized
airmass left over across central NY from previous convection earlier
in the day. The rest of the night should be relatively quiet but
still breezy as the surface low center passes to our north and a dry
slot moves overhead. Temperatures will fall into the mid 50s to
lower 60s tonight as the soupy airmass moves off to the east and
nominally drier air advects across the Lower Great Lakes.

Latest model suite continuing to show a wedge of drier air working
over much of western and central New York Monday with zonal to low
amplitude ridging. See little ion the way of a trigger, therefore
expect a dry weather with only a slight chance for some diurnally
driven showers.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
This period will feature progressively cooler and unsettled
weather as multiple additional surges of shortwave energy are
incorporated into the mean upper level trough over eastern Canada
and the Great Lakes/ northeastern states...which will cause this
feature to re-amplify and subsequently draw plenty of unseasonably
cool Canadian air into our region.

The best chances for any scattered shower activity will come
during the daytime hours of both Tuesday and Wednesday...when the
best surges of DCVA and attendant deeper moisture will cross our
region...in conjunction with strong daytime heating of our
increasingly cooler airmass. In addition to the showers...some
thunderstorms will also be possible on Tuesday...when a majority
of the shorter-term guidance still suggests that SBCAPES will
increase to between 500 and 1000 J/kg...and surface-based LI's
fall to between -1 and -5.

The above stated...this does not mean that the nighttime periods
will be entirely rain free either. In addition to some spottier
leftover diurnally- driven activity Monday and Tuesday
evenings...there may also be some lake effect rain showers east-
southeast of the lakes later Tuesday night as 850 mb temps drop to
the vicinity of +2C...resulting in lake delta-T values exceeding
the critical 13C threshold. Depending upon the exact amount of
moisture that will be available...this should result in at least
some lake effect cloudiness and possibly even some rare June lake
effect rain showers across the Southern Tier and east-southeast of
Lake Ontario... for which some low-to-mid range chance pops will
be in play.

As for temperatures...ongoing steady cool air advection will
result in readings falling to well below average by midweek. More
specifically... daytime highs in the upper 60s to lower 70s
Tuesday will fall all the way back to only the upper 50s to lower
60s on Wednesday...while nighttime lows in the mid to upper 50s
Monday night pull back to the 45 to 50 range Tuesday night.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
During the first 24 hours of this period...anomalously deep upper
level troughing will remain in place across the northeastern
quarter of the nation and eastern Canada...though its core will
gradually shift from southern Quebec and northern New England to
Newfoundland. Meanwhile at the surface...an attendant broad surface
low will track northeastward across the Canadian Maritimes...
while high pressure and drier air slowly builds eastward across
the Great Lakes.

For our region...the departure of the core of the upper low and
its attendant shield of deeper moisture will result in any scattered
showers generally diminishing from southwest to northeast Wednesday
night and Thursday...though lower-end chances for these will probably
still linger into Thursday across the North Country. Otherwise...a
deep cyclonic flow of unseasonably cool air will continue across
our region and will help keep temperatures notably below average...
with nighttime lows ranging through the 40s Wednesday night and
highs on Thursday only managing to peak in the lower to mid 60s.

After that...the medium range guidance remains in general agreement
on broad upper level ridging over the Plains states slowly building
a little further eastward through the rest of the period...while
persistent (though somewhat weaker) upper troughing persists across
the New England states and Eastern Canada. In general...this should
allow for a steady day-to-day warming trend from Friday on through
next weekend as heights over our region rebound and warmer air
spreads eastward from the Plains states...with daytime highs
recovering into the 65 to 70 range on Friday...and then finally
rebounding into the 70s in time for next weekend.

This warmup could potentially come at a price though...as a
larger-scale baroclinic zone will likely set up shop across our
region... which will be situated right along the periphery of the
slowly building upper ridge and the lingering upper level trough.
This could eventually set the stage for one or more MCS-type
features to slide southeastward across our area late in the week
or next weekend...though pinning down the timing and location of
such system this far in advance remains an extremely difficult
exercise. Given this...have elected to continue to advertise
broadbrush low chance PoPs from Friday right on through next
weekend.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Initial area of convection shifting eastward and should clear KART
by 20z. Secondary area of convection developing across Michigan/Ohio
and southern Ontario occurring within the warm sector of a low
pressure system over northeastern Ontario province. Increasing
diurnal instability should allow for the development of scattered
thunderstorms, some of which may become severe with the main threat
being found east of KROC-KDSV through early this evening.
Otherwise, outside of the cores of any heavier showers and
thunderstorms that do develop, cigs/vsbys should remain VFR with
gusty southwest winds developing in the afternoon as stronger winds
aloft mix down to the surface.

An upper level disturbance that will be the primary driver of the
convection across the forecast area today will move through this
evening. Expect a dry slot to move across the area behind the
shortwave with VFR conditions and breezy wsw flow prevailing
overnight.

Outlook...

Monday and Monday Night...Mainly VFR. A chance of showers.
Tuesday...Mainly VFR. A chance of showers and thunderstorms.
Wednesday...Mainly VFR. A chance of showers.
Thursday...VFR.

&&

.MARINE...
A southwesterly flow will freshen this afternoon as an upper level
disturbance crosses the region. This will in turn allow waves to
approach small craft advisory levels tonight on Lake Erie, with
advisory conditions also possible on the eastern end of Lake Ontario
Monday. Scattered thunderstorms through this evening could bring
locally higher winds and waves.

Winds and waves will gradually diminish Monday night, though the
continued presence of low pressure to our north across Quebec will
result in persistent west-southwest flow well into next week,
resulting in at least 2-3 foot waves on the lakes. If planning any
trips to the beach during the coming week be sure to check for any
swimming risks.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jun 5, 12:56 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EDT SUN JUN 5 2016

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-061700-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1256 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING AS
A COLD FRONT CROSSES NEW YORK STATE. STRONG TO DAMAGING WINDS WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-061700-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
1256 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING ACROSS CENTRAL NEW YORK AS A COLD FRONT CROSSES THE
STATE. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>013-019>021-085-061700-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1256 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING ACROSS WESTERN NEW YORK AS A COLD FRONT CROSSES THE
STATE. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 5, 12:32 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT SUN JUN 5 2016

NYZ004>008-051730-
LEWIS-JEFFERSON-WAYNE-OSWEGO-NORTHERN CAYUGA-
1232 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS...JEFFERSON...
OSWEGO...CAYUGA AND SOUTHEASTERN WAYNE COUNTIES...

AT 1231 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM
NEAR EDWARDSVILLE TO ADAMS TO 6 MILES NORTHWEST OF LYSANDER.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...FULTON...FORT DRUM...SANDY ISLAND BEACH STATE PARK...
CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE AND CENTRAL SQUARE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 40.
 INTERSTATE 81 BETWEEN EXITS 32 AND 48.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4342 7553 4348 7581 4333 7589 4315 7588
      4327 7620 4320 7621 4324 7627 4322 7626
      4320 7627 4323 7631 4323 7648 4303 7650
      4302 7687 4357 7635 4357 7628 4366 7626
      4434 7573 4410 7517 4361 7511
TIME...MOT...LOC 1631Z 261DEG 28KT 4445 7556 4380 7605 4327 7657

REYNOLDS
Special weather statement, Jun 5, 1:42 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT SUN JUN 5 2016

NYZ006-008-051815-
LEWIS-OSWEGO-
142 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND SOUTHEASTERN
OSWEGO COUNTIES...

AT 142 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF STAR LAKE TO NEAR
KELLOGGSVILLE. MOVEMENT WAS EAST AT 95 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOWVILLE...CENTRAL SQUARE...REDFIELD...HIGHMARKET...BREWERTON...WHETSTONE
GULF STATE PARK...CONSTANTIA...WEST MONROE...NEW BREMEN AND WATSON.

THIS INCLUDES INTERSTATE 81 NEAR EXIT 32.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
      4315 7588 4320 7608 4324 7616 4320 7622
      4416 7531 4410 7517 4361 7511
TIME...MOT...LOC 1742Z 270DEG 84KT 4420 7517 4282 7635

REYNOLDS
Special weather statement, Jun 5, 1:48 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
148 PM EDT SUN JUN 5 2016

NYZ006-008-051815-
LEWIS-OSWEGO-
148 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND SOUTHEASTERN
OSWEGO COUNTIES...

AT 142 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF STAR LAKE TO NEAR
KELLOGGSVILLE.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOWVILLE...CENTRAL SQUARE...REDFIELD...HIGHMARKET...BREWERTON...WHETSTONE
GULF STATE PARK...CONSTANTIA...WEST MONROE...NEW BREMEN AND WATSON.

THIS INCLUDES INTERSTATE 81 NEAR EXIT 32.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
      4315 7588 4320 7608 4324 7616 4320 7622
      4416 7531 4410 7517 4361 7511
TIME...MOT...LOC 1742Z 270DEG 84KT 4420 7517 4282 7635

REYNOLDS
Special weather statement, Jun 5, 3:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT SUN JUN 5 2016

NYZ019-020-052115-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
301 PM EDT SUN JUN 5 2016

...STRONG THUNDERSTORMS LIKELY LATE THIS AFTERNOON...

THE WEALTH OF LOW CLOUDS THAT HAVE SUPPRESSED THE DEVELOPMENT OF
THUNDERSTORMS THROUGH 3 PM WILL GIVE WAY TO SOME LATE AFTERNOON
SUNSHINE. THIS WILL HELP TO DESTABILIZE OUR AIRMASS...WHICH WILL
SET THE STAGE FOR STRONG THUNDERSTORMS AFTER 4 PM. STRONG TO
SEVERE STORMS WERE ALREADY BEING OBSERVED OVER NORTHEAST OHIO...
AND SOME OF THIS ACTIVITY IS EXPECTED TO CROSS THE SOUTHERN TIER.

STORMS THAT MOVE ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES AFTER
4 PM WILL INCLUDE DOWNPOURS OF A HALF INCH...AND COULD INCLUDE
STRONG WIND GUSTS AND SMALL HAIL.

RSH
Special weather statement, Jun 5, 3:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN JUN 5 2016

NYZ001-052030-
NIAGARA-
335 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NIAGARA AND WESTERN
ORLEANS COUNTIES...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
YOUNGSTOWN...OR 10 MILES NORTHWEST OF NIAGARA FALLS...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...LEWISTON...YOUNGSTOWN...MIDDLEPORT...FORT NIAGARA
STATE PARK...WILSON...BARKER...RANSOMVILLE AND CAMBRIA CENTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4335 7887 4339 7849 4322 7846 4314 7904
      4317 7905 4325 7906 4326 7907 4330 7909
TIME...MOT...LOC 1934Z 265DEG 32KT 4323 7916

MITCHELL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:32 PM EDTSpecial Weather StatementBUFLewis, Oswego58 min
Jun 5, 1:42 PM EDTSpecial Weather StatementBUFLewis33 min
Jun 5, 1:48 PM EDTSpecial Weather StatementBUFLewis27 min
Jun 5, 3:15 PM EDTSpecial Marine WarningBUF60 min
Jun 5, 3:35 PM EDTSpecial Weather StatementBUFNiagara55 min
Jun 5, 4:03 PM EDTSevere Thunderstorm WarningBUFChautauqua57 min
Jun 5, 4:55 PM EDTSpecial Weather StatementBUFErie35 min
Jun 5, 5:04 PM EDTSevere Thunderstorm WarningBUFCattaraugus56 min
Jun 5, 5:31 PM EDTSevere Thunderstorm WarningBUFAllegany, Erie, Wyoming44 min
Jun 5, 5:45 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus75 min
Jun 5, 6:36 PM EDTSpecial Weather StatementBUFLivingston39 min

Nearby

Special Marine Warnings in New York, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.